You are on page 1of 8

I nternational J ournal of Mathematics and Statistics I nvention (I J MSI )

E-ISSN: 2321 4767 P-ISSN: 2321 - 4759


www.ijmsi.org Volume 2 Issue 1 || January. 2014 || PP-41-48
www.ijmsi.org 41 | P a g e
On The Value Distribution of Some Differential Polynomials
1,
Subhas.S.Bhoosnurmath,
2,
K.S.L.N.Prasad
1,
Department of Mathematics, Karnatak University,
Dharwad-580003-INDIA
2,
Lecturer, Department of Mathematics,
Karnatak Arts College, Dharwad-580001-INDIA

ABSTRACT: We prove a value distribution theorem for meromorphic functions having few poles, which
improves several results of C.C.Yang and others.Also we obtain a generalized form of Clunies result.

C. C. Yang [8] has stated the following.
Theorem A Let f(z) be a transcendental meromorphic function with N(r, f) = S(r, f).
If P[f] = ( ) ( )
n 2 n 2 1 n 1
n
a ...... f a f a f + + t + t +

(1)
Where each ( ) f
i
t is a homogeneous differential polynomial in f of degree i, then
| | ( ) ( ) f , r S ) f , r ( nT f P , r T + = .
This result is required at a later stage and we prove the above theorem on the lines of G. P. Barker and A. P.
Singh [1].
Proof we have, P[f] = ( ) ( )
n 2 n 2 1 n 1
n
a ...... f a f a f + + t + t +



( ) ( )
)
`

+ +
t
+
t
+ =

n
n
n
2 n 2
n
1 n 1 n
f
a
........
f
f a
f
f a
1 f

)
`

+ + + + =
n
n
2
2 1 n
f
A
........
f
A
f
A
1 f (2)
Where
( )
n ,........ 2 , 1 i ,
f
f a
A
i n
i n i
i
=
t
=


Now, since each ( )is f
n
t a homogeneous differential polynomial in f of degree n,
we have ,
( )
( )
( )
( )
( )
|
|
.
|

\
|
= |
.
|

\
| t

n
l
k
l
1 lo
n
n
f
f ....... f f
, r m
f
f
, r m
k 1

=
( ) ( ) ( )
|
|
.
|

\
|
|
|
.
|

\
|
|
|
.
|

\
|
|
|
.
|

\
|

k 2 1
l
k
l
2
l
1
f
f
.....
f
f
f
f
, r m

( ) ( ) ( )
( ) 1 O
f
f
.....
f
f
f
f
, r m
k 2 1
l
k
l
2
l
1
+
|
|
.
|

\
|
|
|
.
|

\
|
|
|
.
|

\
|
|
|
.
|

\
|
s


= S(r, f), using Millouxs theorem [10].
Hence m(r, A
i
) = S(r, f), for i = 1,2, . . . ,n.
Now on the circle |z | = r, let
On The Value Distribution of Some Differential Polynomials
www.ijmsi.org 42 | P a g e
( ) ( ) ( ) ( )
)
`

=
u u u u n
1
i
n
2
1
i
2
i
1
i
re A .., ,......... re A | , | re A Max re A
Then, m (r, A(z)) = S (r, f) (3)
Let | | ( ) ( ) { }
1 2
i i
1
E of complement the be E and re A 2 re f 2 , 0 E
u u
> t e u = .
Then, on E
1
, we have
n
n
n 2
n
n
n
2
2 1
n
n
n
2
2 1 n
f
2
1
2
1
.. ..........
2
1
2
1
1 f
f
A
.. ..........
f
A
f
A
1 f
f
A
.........
f
A
f
A
1 f ] f [ P
=
)
`

>
)
`

>
+ + + + =

Hence, on | |
n
n
1
f log ] f [ P 2 log , E
+ +
>
Therefore, | | f P log 2 log n f log n
+ +
+ s
Therefore, ( )
}
t
+
u
t
=
2
0
d f log n
2
1
f , r m n
( )
( )
} }
} }
} }
+ u
t
+ u
t
s
u
t
+ u +
t
s
u
t
+ u
t
=
+ +
+ +
+ +
2 1
2 1
1 1
E E
E E
E E
1 O d A log
2
n
d ] f [ P log
2
1
d A 2 log
2
n
d ] f [ P log 2 log n
2
1
d f log n
2
1
d f log n
2
1

( ) ( ) ( ) 1 O A , r m n ] f [ P , r m + + =
( ) ( ) f , r S ] f [ P , r m + = .
Thus, n m (r, f) s m (r, P([f]) + S(r, f). (4)
Adding n N(r, f) both sides and noting N(r, f) = S(r, f), we get,
nT(r, f) s m (r, P[f] ) + S(r, f).
Or n T (r, f) s T(r, P(f) ) + S(r, f) (5)
Now, m(r, P[f]) = ( )
n 1 n
2 n
2
1 n
1
n
A f A ........ f A f A f , r m + + + + +


, by (2)
( ) ( ) ) 1 ( O A , r m } A ........ f A f { f , r m
n 1 n
2 n
1
1 n
+ + + + + s



( ) ( ) ( ) f , r S A ........ f A f , r m f , r m
1 n
2 n
1
1 n
+ + + + + s




On The Value Distribution of Some Differential Polynomials
www.ijmsi.org 43 | P a g e
Proceeding on induction, we have
| | ( ) ( ) ) f , r ( S f , r m n f P , r m + s
Therefore, T(r, P[f] ) s n m(r, f) + N(r, P[f] + S(r, f)
But, N(r, P[f] ) = S(r, f), since N (r, f) = S(r, f).
Hence, T(r, P[f] ) s n T(r, f ) + S(r, f) (6)
From (5) and (6) we have the required result.
We wish to prove the following result
Theorem 1 Let f(z) be a transcendental meromorphic function in the plane and | | | | f Q , f Q
2 1
be differential
polynomials in f satisfying | | | | . 0 f Q , 0 f Q
2 1
/ / Let P(f) be as defined in (1).
If F = P[f] | | | | f Q f Q
2 1
+ , (7)
Then ( ) ( )
( )
( ) ( ) ( ) f , r S f , r N 1
f P
1
, r N
f
1
, r N f , r T n
2 2 2
Q Q Q
+ + I +
|
|
.
|

\
|
+
|
.
|

\
|
s
To prove the above theorem, we require the following Lemmas.

Lemma 1 [5]: If Q[f] is a differential polynomial in f with arbitrary meromorphic co-efficients
, n j 1 , q
j
s s then
| | ( ) ( ) ( ) ( ) f , r S q , r m f , r m f Q , r m
j
n
1 j
Q
+ + s

=
.
Lemma 2 [5]: Let | | | | f Q and f Q
*
denote differential polynomials in f with arbitrary meromorphic co-
efficients
s 2 , 1
*
n
*
2
*
1
q ,..., q q and q ,..., q , q respectively.
If P[f] is a homogeneous differential polynomials in f of degree n and
| | | | | | then , n where f Q f Q f P
Q
*
s =
| | ( ) ( ) ( ) ( ) f , r S q , r m q , r m f Q , r m
j
s
1 j
*
j
n
1 j
*
+ + s

= =
.
This leads to a generalised form of Clunies result.
Lemma 3 [5]: Suppose that M[f] is a monomial in f. If f has a pole at z = z
0
of order m, then z
0
is a pole of M[f]
order (m-1)
M m
I + .
Lemma 4 [5]: Suppose that Q[f] is a differential polynomial in f. Let z
0
be a pole of f of order m and not a
zero or a pole of the co-efficients of Q[f]. Then z
0
is a pole of Q[f] of order atmost m ( )
Q Q Q
I +
Proof of Theorem 1
Let us suppose that
2
Q
n > .
We have F = P[f] Q
1
[f] + Q
2
[f]
Therefore, | | | | | | f Q
F
F
f Q f P
F
F
F
2 1
'
+
'
= '
and | | | | | | | | ( ) | | ( )
'
+
'
+
'
= ' f Q f Q f P f Q f P F
2 1 1

Hence, it follows that | | | | | | f Q f Q f P
*
= (8)
On The Value Distribution of Some Differential Polynomials
www.ijmsi.org 44 | P a g e
where | | | |
| | ( )
| |
| | | | ( )
'

'

'
= f Q f Q
f P
f P
f Q
F
F
f Q
1 1 1
*
(9)
and | | | | ( ) | | f Q
F
F
f Q f Q
2 2
'

'
= . (10)
We have by Lemma 2 and (8),
| | ( ) ( ) f , r S f Q , r m
*
= (11)
Again from (8), | |
| |
| | f Q
f Q
f P
*
=
Therefore, | | ( ) | | ( )
| |
|
|
.
|

\
|
+ s
f Q
1
, r m f Q , r m f P , r m
*
(12)
From (10) and Lemma 1, we have
| | ( ) ( ) ( ) f , r S f , r m f Q , r m
2
Q
+ s . (13)
By the First Fundamental Theorem and (11), we get

( )
| | ( )
| |
( ) f , r S
f Q
1
, r N f Q , r N
f Q
1
, r m
*
*
*
+
|
|
.
|

\
|
=
|
|
.
|

\
|
. (14)
Clearly, the poles of | | f Q
*
occur only from the zeros and poles of F and P[f], the poles of f and the zeros and
poles of the co efficients. Suppose that z
0
is a pole of f of order m, but not a zero or a pole of the co-efficients
of | | | | | | f Q and f Q , f P
2 1
.
Hence, from Lemma 4, z
0
is a pole of Q[f] of order atmost ( ) 1 m
2 2 2
Q Q Q
+ I +

If z
0
is a pole of | | f Q
*
, we have from (8), | | f Q
*
=
| |
| | f P
f Q

and hence z
0
is a pole of | | f Q
*
of order atmost ( ) mn 1 m
2 2 2
Q Q Q
+ I +
) 1 ( ) n ( m
2 2 2
Q Q Q
+ I + =
Also, from (8),
| |
| |
| | f Q
f P
f Q
1
*
=
Hence z
0
is a zero of Q*[f] of order atleast ( ) { } 1 m mn
2 2 2
Q Q Q
+ I +
Thus, we have,
| | ( )
| | | |
( ) ( ) f , r N 1
f P
1
N
F
1
, r N
f * Q
1
, r N f * Q , r N
2 2
Q Q
+ I +
|
|
.
|

\
|
+
|
.
|

\
|
s
|
|
.
|

\
|

( ) ( ) ( ) f , r S f , r N n
2
Q
+ + (15)
we have from (8), | |
| |
| | f * Q
f Q
f P =
On The Value Distribution of Some Differential Polynomials
www.ijmsi.org 45 | P a g e
Therefore, | | ( )
| |
| |
|
|
.
|

\
|
=
f * Q
f Q
, r m f P , r m
Therefore, | | ( ) | | ( )
| |
|
|
.
|

\
|
+ s
f * Q
1
, r m f Q , r m f P , r m
Using (14) we have,
| | ( ) | | ( ) | | ( )
| |
( ) f , r S
f * Q
1
, r N f * Q , r N f Q , r m f P , r m +
|
|
.
|

\
|
+ s
Using (4), (13) and (15) we have
( ) ( )
| |
|
|
|
.
|

\
|
+ |
.
|

\
|
+ s
f P
1
, r N
F
1
, r N f , r m f , r m n
2
Q
+( ) ( ) f , r N 1
2 2
Q Q
+ I
( ) ( ) ( ) f , r S f , r N n
2
Q
+ + .
Hence, we get , ( ) ( )
| |
( ) ( ) ( ) f , r S f , r N 1
f P
1
, r N
F
1
, r N f , r T n
2 2 2
Q Q Q
+ + I +
|
|
|
.
|

\
|
+
|
.
|

\
|
s ,
which is the required result.
Remark (1) Putting P[f] =
n
f in the above result, we get
| | | | f Q f Q f F
2 1
n
+ = and
( ) ( ) ( ) ( ) ( ) f , r S f , r N 1
f
1
, r N
F
1
, r N f , r T n
2 2 2
Q Q Q
+ + I +
|
.
|

\
|
+
|
.
|

\
|
s ,
which is the result of Zhan Xiaoping [9]
(2) Putting | |
0
1 n
1 n
n
n
a . .......... f a f a f P + + + =

in the above result,


We get, | | | | | | f Q f Q f P F
2 1
+ = and
( ) ( )
| |
( ) ( ) ( ) f , r S f , r N 1
f P
1
, r N
F
1
, r N f , r T n
2 2 2
Q Q Q
+ + I +
|
|
.
|

\
|
+
|
.
|

\
|
s
which is the result of Hong Xun Yi[4].
Theorem 2 Let | | f Q f F
n
= , where Q[f] is a differential polynomial in f
and Q[f] /
0.
If
( )
( )
0 a where 1 ) F , a ( then , n
f , r , T
f , r N
f
1
, r N
lim
r
/ < O <
+
|
.
|

\
|

.
Proof Let ]. f [ Q f F
n
= Putting 0 ] f [ Q
2
in the result of Zhan Xiaoping ( remark 1) we have,
) f , r ( S ) f , r ( N
f
1
, r N
F
1
, r N f) T(r, n + +
|
.
|

\
|
+
|
.
|

\
|
s
On The Value Distribution of Some Differential Polynomials
www.ijmsi.org 46 | P a g e
Hence
n
) f , r ( T
F
1
, r N
lim n
r
<
|
.
|

\
|


using hypothesis.
Therefore, 0
) f , r ( T
F
1
, r N
lim
r
>
|
.
|

\
|


Hence, 0
) F , r ( T
a F
1
, r N
lim
r
>
|
.
|

\
|


, for a 0 /
.
Therefore, 0 ) F , a ( 1 > O
Or 1 ) F , a ( < O for 0 a /
.
Hence the result.
Theorem 3 Let | | | | f Q f Q f F
2 1
n
+ = where Q
1
[f] and Q
2
[f] are as defined in Theorem 1.
If
( ) ( )
( )
( )
2
! 2
Q
Q Q
r
n
f , r T
f , r N 1
f
1
, r N
lim <
+ I +
|
.
|

\
|

and
| | ( ) . 0 a where 1 F , a hen t , 0 f Q
2
/ < O /

Proof Let ] f [ Q ] f [ Q f F
2 1
n
+ = where ] f [ Q
1
and ] f [ Q
2
are as defined in Theorem .
By the result of Zhan Xiaoping [Remark 1], we have
) f , r ( S ) f , r ( N ) 1 (
f
1
, r N
F
1
, r N ) f , r ( T ) n (
2 2 2
Q Q Q
+ + I +
|
.
|

\
|
+
|
.
|

\
|
s + .
Or ) n (
) f , r ( T
F
1
, r N
lim ) n (
2 2
Q
r
Q
s
|
.
|

\
|


using hypothesis
Hence, 0
) f , r ( T
a F
1
, r N
lim
r
>
|
.
|

\
|



which implies 0 ) F , a ( 1 > O .
Or 1 ) F , a ( < O for 0 a / .
Hence the result.
Theorem 4 Let | | | | f Q f P F = where P[f] is as defined in (1) and Q[f] is a differential polynomial in f such that
Q[f] /
0. If n > 1, then
f F f F
and = =

On The Value Distribution of Some Differential Polynomials
www.ijmsi.org 47 | P a g e
Proof Let G = F a, where a(=0) is a finite complex number. Then by Theorem 1,

( ) ( ) ( ) f , r S f , r N
f
1
, r N
G
1
, r N f , r T n + + |
.
|

\
|
+ |
.
|

\
|
s

Obviously, the zeros and poles of f are that of F respectively
Therefore, ( ) ( ) ( ) f , r S F , r N
F
1
, r N f , r N
f
1
, r N + +
|
.
|

\
|
s +
|
.
|

\
|

Thus, n T(r, f) ( ) ( ) f , r S F , r N
F
1
, r N
a F
1
, r N + +
|
.
|

\
|
+
|
.
|

\
|

s

( ) ( ) f , r S F , r T 3 + s

Therefore,
( ) ( ) { } = r as F , r T O f , r T

Also, ( ) ( ) { } = r as f , r T O F , r T
Hence the theorem follows.
As an application of Theorem 1, we observe the following .
Theorem 5 No transcendental meromorphic function f can satisfy an equation of the form
| | | | | | 0 a f Q a f Q f P a
3 2 1
= + + ,where | | f P , 0 a , 0 a
3 1
/ / is as in (1) and Q[f] is a differential
polynomial in f.
Putting | |
n
f f P = in the above theorem, we have the following.
Theorem 6 No transcendental meromorphic function f can satisfy an equation of the form
0 a ] f [ Q a ] f [ Q f a
3 2
n
1
= + + ,where , 0 a , 0 a
3 1
= = n is a positive integer and Q[f] is a differential
polynomial in f.
This improves our earlier result namely ,
Theorem 7: No transcendental meromorphic function f with N(r, f) = S(r, f) can satisfy an equation of the form

( ) ( ) | | ( ) ( ) ( ) ( ) 0 z a f z a f z f z a
3 2
n
1
= + t + t
(1)
where
( ) ( ) ( ) ( ) ( )

=
+ = t
/
>
1 i
1 j
j j i 1
f M z a f M f and 0 z a , 1 n
is a differential polynomial in f of degree n and
each M
i
(f) is a monomial in f.
(Communicated to Indian journal of pure and applied mathematics)
Acknowledgement: The second author is extremely thankful to University Grants Commission for the financial
assistance given in the tenure of which this paper was prepared

On The Value Distribution of Some Differential Polynomials
www.ijmsi.org 48 | P a g e
REFERENCES
[1.] Barker G. P. And Singh A. P. (1980) : Commentarii Mathematici Universitatis : Sancti Pauli 29, 183.
[2.] Gunter Frank And Simon Hellerstein (1986) : On The Meromorphic Solutions Of Non Homogeneous Linear Differential
Equation With Polynomial Co-Efficients, Proc. London Math. Soc. (3), 53, 407-428.
[3.] Hayman W. K. (1964) : Meromorphic Functions, Oxford Univ. Press, London.
[4.] Hong-Xun Yi (1990) : On A Result Of Singh, Bull. Austral. Math. Soc. Vol. 41 (1990) 417-420.
[5.] Hong-Xun Yi (1991) : On The Value Distribution Of Differential Polynomials, Jl Of Math. Analysis And Applications 154,
318-328.
[6.] Singh A. P. And Dukane S. V. (1989) : Some Notes On Differential Polynomial Proc. Nat. Acad. Sci. India 59 (A), Ii.
[7.] Singh A. P. And Rajshree Dhar (1993) : Bull. Cal. Math. Soc. 85, 171-176.
[8.] Yang C. C. (1972) : A Note On Malmquists Theorem On First Order Differential Equations, Ordering Differential Equations,
Academic Press, New York.
[9.] Zhan-Xiaoping (1994) : Picard Sets And Value Distributions For Differential Polynomials, Jl. Of Math. Ana. And Appl. 182,
722-730.